Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 271, NWS St. Louis, MO

October 26, 20106 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 26, 2010, 12:08 AM CDT for 6 counties in Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2010, 12:08 AM CDT (05:08 UTC)
Expired
Oct 26, 2010, 1:00 AM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 10:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WUUS53 KLSX 260508
SVRLSX
MOC103-111-127-137-173-205-260600-
/O.NEW.KLSX.SV.W.0271.101026T0508Z-101026T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KNOX COUNTY IN NORTHEAST MISSOURI...
  SOUTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
  MARION COUNTY IN NORTHEAST MISSOURI...
  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
  NORTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI...
  SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 100 AM CDT

* AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR GRANVILLE...OR 8
  MILES SOUTHWEST OF SHELBINA...AND MOVING NORTHEAST AT 55 MPH. PENNY
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SHELBINA...MONROE CITY...PALMYRA...SHELBYVILLE...EMDEN...WARREN...
  RENSSELAER...PHILADELPHIA...STEFFENVILLE...LA BELLE...LEWISTOWN...
  EWING...MAYWOOD...STOUTSVILLE...INDIAN CREEK...HUNNEWELL...
  BETHEL...NEWARK...TAYLOR AND MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4026 9184 3986 9144 3985 9144 3979 9137
      3977 9138 3947 9188 3974 9226
TIME...MOT...LOC 0508Z 226DEG 49KT 3961 9209
WIND...HAIL 70MPH 0.75IN

$$

BRITT
4 follow-up statements
830 
WWUS53 KLSX 260521
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 AM CDT TUE OCT 26 2010

MOC103-111-127-137-173-205-260600-
/O.CON.KLSX.SV.W.0271.000000T0000Z-101026T0600Z/
MONROE MO-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
1221 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KNOX...SOUTHWESTERN LEWIS...SHELBY...MARION...NORTHWESTERN RALLS AND
NORTHEASTERN MONROE COUNTIES UNTIL 100 AM CDT...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR SHELBINA...MOVING NORTHEAST
AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MONROE CITY...PALMYRA...EMDEN...WARREN...RENSSELAER...
  PHILADELPHIA...STEFFENVILLE...LA BELLE...LEWISTOWN...EWING...
  MAYWOOD...BETHEL...NEWARK...TAYLOR AND MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 4026 9184 3986 9144 3985 9144 3979 9137
      3977 9138 3947 9188 3974 9226
TIME...MOT...LOC 0521Z 226DEG 49KT 3973 9192
WIND...HAIL 70MPH 0.75IN

$$

BRITT
507 
WWUS53 KLSX 260530
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 AM CDT TUE OCT 26 2010

MOC103-111-127-137-173-205-260600-
/O.CON.KLSX.SV.W.0271.000000T0000Z-101026T0600Z/
MONROE MO-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
1230 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KNOX...SOUTHWESTERN LEWIS...SHELBY...MARION...NORTHWESTERN RALLS AND
NORTHEASTERN MONROE COUNTIES UNTIL 100 AM CDT...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR EMDEN...OR 10 MILES NORTHWEST
OF MONROE CITY...MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PALMYRA...PHILADELPHIA...STEFFENVILLE...LA BELLE...LEWISTOWN...
  EWING...MAYWOOD...NEWARK...TAYLOR AND MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 4026 9184 3978 9137 3977 9138 3952 9194
      3969 9220 3974 9226
TIME...MOT...LOC 0530Z 226DEG 47KT 3980 9181
WIND...HAIL 70MPH 0.75IN

$$

BRITT
494 
WWUS53 KLSX 260541
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT TUE OCT 26 2010

MOC103-137-173-260551-
/O.CAN.KLSX.SV.W.0271.000000T0000Z-101026T0600Z/
MONROE MO-RALLS MO-KNOX MO-
1241 AM CDT TUE OCT 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX...
NORTHWESTERN RALLS AND NORTHEASTERN MONROE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3978 9137 3977 9138 3967 9187 3985 9191
      4014 9173
TIME...MOT...LOC 0541Z 226DEG 42KT 3986 9173

$$

MOC111-127-205-260600-
/O.CON.KLSX.SV.W.0271.000000T0000Z-101026T0600Z/
MARION MO-SHELBY MO-LEWIS MO-
1241 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LEWIS...NORTHEASTERN SHELBY AND MARION COUNTIES UNTIL 100 AM CDT...

AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR PHILADELPHIA...OR 12 MILES NORTH
OF MONROE CITY...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PALMYRA...EWING...MAYWOOD AND MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3978 9137 3977 9138 3967 9187 3985 9191
      4014 9173
TIME...MOT...LOC 0541Z 226DEG 42KT 3986 9173
WIND...HAIL 60MPH <.75IN

$$

BRITT
519 
WWUS53 KLSX 260600
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
100 AM CDT TUE OCT 26 2010

MOC111-127-205-260609-
/O.EXP.KLSX.SV.W.0271.000000T0000Z-101026T0600Z/
MARION MO-SHELBY MO-LEWIS MO-
100 AM CDT TUE OCT 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEWIS...
NORTHEASTERN SHELBY AND MARION COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED UNTIL 145 AM CDT 
FOR SOUTHEASTERN LEWIS AND NORTH CENTRAL MARION COUNTIES.  

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE
TONIGHT...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3978 9137 3977 9138 3967 9187 3985 9191
      4014 9173
TIME...MOT...LOC 0559Z 226DEG 42KT 4001 9153

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 11:56 PM CDT, 12 minutes earlier.

Area forecast discussion, Oct 25, 11:56 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 PM CDT MON OCT 25 2010

.UPDATE...
/833 PM CDT MON OCT 25 2010/

COLD FRONT CURRENTLY ACROSS EASTERN KANSAS WILL BEGIN TAPPING AN
UNSTABLE ATMOSPHERE AS IT HEADS INTO MISSOURI. WE EXPECT A SQUALL
TO RAPIDLY DEVELOP OVER WESTERN MISSOURI AND BECOME SEVERE AS IT
QUICKLY MOVES ACROSS THE CWA OVERNIGHT AND INTO TUESDAY MORNING.
SPC HAS UPGRADED THE AREA TO A MODERATE RISK WITH A SIGNIFICANT
THREAT OF WIDESPREAD DAMAGING WINDS AND TORNADOES. THIS IS A
DANGEROUS SITUATION AS THE SQUALL LINE WILL BE MOVING VERY FAST
AND DURING THE OVERNIGHT HOURS WHEN MOST FOLKS WILL BE SLEEPING.

IT IS VERY IMPORTANT THAT THE PUBLIC MONITORS THE WEATHER
OVERNIGHT EITHER BY NOAA WEATHER RADIO OR LOCAL MEDIA AND IS READY
TO ACT QUICKLY WHEN THE WARNINGS ARE ISSUED.

CVKING

&&

.DISCUSSION...
/222 PM CDT MON OCT 25 2010/

CONCERNS WITH THIS FCST PACKAGE INCLUDE SEVERE WEATHER LATER
TONIGHT...GUSTY WINDS TOMORROW BEHIND A STRONG COLD FRONT...AND AN
ADDITIONAL SURGE OF COOLER AIR TOWARDS THE END OF THE WEEK.

STRONG COLD FRONT ASSOCIATED WITH A RAPIDLY DEEPENING CYCLONE OVER
THE CNTRL/NRN PLAINS WILL MOVE THROUGH THE CWA LATE TONIGHT.
SPLITTING THE DIFFERENCE BETWEEN NAM/WRF/ECMWF/SREF SUGGESTS THE
COLD FRONT WILL REACH THE WRN CWA AROUND 06Z AND EXIT THE ERN CWA
AROUND 12Z WITH A FEW HOURS OF UNCERTAINTY ON BOTH ENDS OF THAT
ESTIMATE. WITH A NEGATIVELY TILTED SYSTEM...A LOW CAPE AND HIGH
SHEAR ENVIRONMENT...SHEAR VECTORS NEARLY PARALLEL TO THE
BOUNDARY...AND PLENTY OF SYNOPTIC SCALE LIFT...A LINE OF STORMS IS
EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE QUICKLY THROUGH THE
CWA. GIVEN THE HIGH SHEAR...STRONG WINDS ALOFT THAT CAN BE MIXED
DOWN TO THE SURFACE...AND LARGE VALUES OF HELICITY...THE STORMS ARE
EXPECTED TO PRODUCE SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND
PERHAPS ISOLATED TORNADOES. IN OTHER WORDS...WE ARE EXPECTING A
RAPIDLY MOVING NOCTURNAL SQUALL LINE WITH EMBEDDED CIRCULATIONS.
ADDITIONALLY...GIVEN THE TIMING ISSUES MENTIONED ABOVE...STORMS WILL
PROBABLY BE ONGOING AT DAYBREAK ACROSS THE CENTRAL AND EASTERN PART
OF THE CWA. OFFICE DISCUSSION HAS FOCUSED ON HOW DANGEROUS THIS CAN
BE ACROSS OUR AREA AND THE NEED TO GET THE WORD OUT BEFORE PEOPLE GO
TO BED TONIGHT...THEREFORE I ADDED SEVERE THUNDERSTORM WORDING TO
THE GRIDS AND WILL EMPHASIZE IN THE HWO THAT PEOPLE SHOULD TAKE
EXTRA STEPS TO MONITOR THE WEATHER OVERNIGHT.

PCPN ENDS AFTER FROPA WITH ATTN THEN TURNING TO WINDY CONDITIONS FOR
TOMORROW. TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE
STRONG SUSTAINED WINDS ACROSS THE REGION. GIVEN CLRG SKIES PROMOTING
GOOD MIXING AND STRONGER WIND FIELDS ALOFT...STRONGER WIND GUSTS
SHOULD EASILY MIX DOWN TO THE SURFACE. WINDS WILL BEGIN TO SUBSIDE
ON WED AS THE PRESSURE GRADIENT RELAXES. AFTER COORDINATION WITH
NEIGHBORING OFFICES...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
12Z TUE THROUGH 00Z WED.

VORT LOBE ROTATING AROUND THE DEPARTING SYSTEM WILL DRIVE A
SECONDARY CDFNT THROUGH THE AREA ON WED NIGHT AND THU. PCPN IS NOT
EXPECTED WITH THIS FROPA DUE TO LACK OF MOISTURE. MUCH COOLER
TEMPERATURES ARE EXPECTED ON THU NIGHT AS THE SFC HIGH SLIDES INTO
THE REGION WITH GOOD RADIATIONAL COOLING CONDITIONS DUE TO CLR
SKIES...LIGHT WINDS...AND RIDGE AXIS NEARLY OVERHEAD. WINDS
GRADUALLY BECOME SLY AS THE SFC HIGH SHIFTS EWD ON FRI AND SAT.
WARMER TEMPERATURES ARE EXPECTED ON SAT AS HEIGHTS BUILD ACROSS
THE REGION IN ADVANCE OF A LOW PRESSURE SYSTEM WHICH WILL MOVE
ACROSS THE REGION ON SAT NIGHT AND SUN MORNING. MODELS DEPICT
INCREASING LARGE SCALE ASCENT AHEAD OF THE SHORTWAVE LATE SAT
NIGHT BUT GFS/ECMWF DISAGREE ON HOW FAR NORTH THE SYSTEM WILL BE
WHEN IT TRACKS ACROSS THE AREA. GFS/ECMWF ALSO DISAGREE ON A
POTENTIAL SYSTEM FOR MON/TUE....THEREFORE WILL HOLD OFF ON ADDING
POPS PENDING IMPROVED MODEL AGREEMENT.

KANOFSKY

&&

.AVIATION...
/1144 PM CDT MON OCT 25 2010/
SQUALL LINE HAS RAPIDLY FORMED FROM WEST CENTRAL INTO SOUTHWEST
MISSOURI. STORMS ARE MOVING TO THE NORTHEAST AT SPEEDS OF 45 MPH.
SCATTERED TO BROKEN AREAS OF MODERATE TO STRONG THUNDERSTORMS
MOVING OVER CENTRAL MISSOURI. WE PUSHED UP THE ARRIVAL OF THE LINE
OVER PARTS OF EAST CENTRAL MISSOURI. EXPECTED CONVECTION TO END
AROUND 0900 UTC. STRONG AND GUSTY WINDS WILL CONTINUE DURING THE
DAY ON TUESDAY.

SPECIFICS FOR KSTL...SQUALL LINE HAS RAPIDLY DEVELOPED OVER WEST
CENTRAL MISSOURI INTO SOUTHWEST MISSOURI AT THIS TIME. EXPECT
STRONG SQUALL LINE TO MOVE INTO STL AREA BETWEEN 0900-1100 UTC EXPECT
POSSIBLE WIND GUSTS TO 40-45 KTS.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR KNOX MO-LEWIS MO-
     LINCOLN MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.

IL...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Oct 25, 8:49 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT MON OCT 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
849 PM CDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
OVERNIGHT. WIDESPREAD DAMAGING WINDS AND FAST-MOVING TORNADOES ARE
LIKELY TO OCCUR WITH THIS LINE. THE SEVERE LINE OF STORMS WILL BE
MOVING RAPIDLY DURING THE OVERNIGHT HOURS...SO IT IS VERY IMPORTANT
THAT THE PUBLIC MONITORS THE WEATHER AND IS ABLE TO TAKE SHELTER
QUICKLY WHEN A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF DAMAGING WINDS AND FAST-MOVING TORNADOES WILL
CONTINUE ON TUESDAY MORNING AS A LINE OF THUNDERSTORMS CONTINUES
MOVING RAPIDLY ACROSS SOUTH CENTRAL ILLINOIS.

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
ARE EXPECTED ON TUESDAY FOR SOME PARTS OF NORTHERN MISSOURI AND
SOUTHWEST ILLINOIS. PLEASE SEE THE WIND ADVISORY FOR MORE
INFORMATION. ELSEWHERE...WIND GUSTS OF 25 TO 35 MPH CAN BE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WIND AND TORNADO DAMAGE TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

CVKING

In the hours before

Special weather statement, Oct 25, 9:09 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT MON OCT 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-260315-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
909 PM CDT MON OCT 25 2010

...SEVERE THUNDERSTORMS EXPECTED OVERNIGHT...

A LINE OF THUNDERSTORMS WILL QUICKLY DEVELOP ACROSS WESTERN AND CENTRAL
MISSOURI OVER THE NEXT FEW HOURS AND BECOME SEVERE AS THEY MOVE EAST
ACROSS THE REST OF MISSOURI AND INTO ILLINOIS OVERNIGHT. WIDESPREAD
DAMAGING WINDS AND FAST-MOVING TORNADOES ARE LIKELY TO OCCUR.

WE STRONGLY URGE THE PUBLIC TO MONITOR THE WEATHER OVERNIGHT AND
BE READY TO ACT QUICKLY WHEN A WARNING IS ISSUED. TAKE A FEW
MINUTES BEFORE YOU GO TO BED TO PLAN WHAT YOUR FAMILY IS GOING TO
DO WHEN A WARNING IS ISSUED. A FEW MINUTES CAN BE THE DIFFERENCE
BETWEEN LIFE AND DEATH WHEN TORNADOES ARE MOVING AT 50 MPH.

CVKING
Special weather statement, Oct 25, 10:44 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CDT MON OCT 25 2010

MOZ034-035-260430-
MONROE MO-RALLS MO-
1044 PM CDT MON OCT 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RALLS AND EASTERN MONROE
COUNTIES UNTIL 1130 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PARIS...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PARIS AROUND 1055 PM CDT.
STOUTSVILLE AND FLORIDA AROUND 1105 PM CDT.
INDIAN CREEK AROUND 1115 PM CDT.
MONROE CITY AND THE LANDING AROUND 1120 PM CDT.
SPAULDING AROUND 1130 PM CDT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 11:30 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls30 min
Oct 25, 11:45 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe45 min
Oct 26, 12:34 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Ralls41 min
Oct 26, 12:56 AM CDTSevere Thunderstorm WarningLSXLewis, Marion31 min
Oct 26, 1:04 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe41 min
Oct 26, 1:28 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Osage47 min
Oct 26, 1:39 AM CDTSevere Thunderstorm WarningLSXLewis, Marion51 min
Oct 26, 2:10 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Cole, Gasconade, Montgomery, Osage and 1 more50 min
Oct 26, 2:53 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Warren, Washington52 min
Oct 26, 2:57 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren48 min
Oct 26, 3:05 AM CDTTornado WarningLSXLincoln, Pike40 min
Oct 26, 3:31 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Iron, Jefferson, Reynolds, Saint Francois and 1 more44 min
Oct 26, 3:34 AM CDTSevere Thunderstorm WarningLSXJefferson, Lincoln, Saint Charles, Saint Louis41 min
Oct 26, 3:34 AM CDTTornado WarningLSXLincoln, Pike41 min
Oct 26, 4:09 AM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis66 min
Oct 26, 4:12 AM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds, Sainte Genevieve, Saint Francois, Washington48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.